Alert archive / Massachusetts / Coastal Flood Statements in 2011
Coastal Flood Statement 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Sep 28, 2011, 3:20 AM EDT for 6 counties in Massachusetts. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2011, 3:20 AM EDT (07:20 UTC)
- Expired
- Sep 29, 2011, 4:00 PM EDT
- In force
- 37 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 7.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120 WHUS41 KBOX 280720 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 320 AM EDT WED SEP 28 2011 ...SPLASH OVER AND MINOR BEACH EROSION POSSIBLE ACROSS PORTIONS OF THE EASTERN MASSACHUSETTS COAST DURING HIGH TIDE TODAY AND THURSDAY... MAZ007-015-016-019-022-024-281530- /O.NEW.KBOX.CF.S.0005.110928T0720Z-110929T2000Z/ EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA- 320 AM EDT WED SEP 28 2011 VERY HIGH ASTRONOMICAL TIDES AND PERSISTENT EASTERLY FLOW MAY RESULT IN SPLASH OVER AND MINOR BEACH EROSION DURING THE TIME OF HIGH TIDE EARLY THIS AFTERNOON. THIS MAY OCCUR AGAIN DURING THE EARLY THURSDAY AFTERNOON HIGH TIDE CYCLE. HOWEVER...NO SIGNIFICANT PROBLEMS ARE ANTICIPATED AT THIS TIME. $$ FRANK
5 follow-up statements
446 WHUS41 KBOX 281438 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1038 AM EDT WED SEP 28 2011 ...SPLASH OVER AND MINOR BEACH EROSION POSSIBLE ACROSS PORTIONS OF THE EASTERN MASSACHUSETTS COAST DURING HIGH TIDE TODAY AND THURSDAY... MAZ007-015-016-019-022-024-282245- /O.CON.KBOX.CF.S.0005.000000T0000Z-110929T2000Z/ EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA- 1038 AM EDT WED SEP 28 2011 VERY HIGH ASTRONOMICAL TIDES AND PERSISTENT EASTERLY FLOW MAY RESULT IN SPLASH OVER AND MINOR BEACH EROSION DURING THE TIME OF HIGH TIDE EARLY THIS AFTERNOON. THIS MAY OCCUR AGAIN DURING THE EARLY THURSDAY AFTERNOON HIGH TIDE CYCLE. HOWEVER...NO SIGNIFICANT PROBLEMS ARE ANTICIPATED AT THIS TIME. $$
288 WHUS41 KBOX 282030 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 430 PM EDT WED SEP 28 2011 ...SPLASH OVER AND MINOR BEACH EROSION POSSIBLE ACROSS PORTIONS OF THE EASTERN MASSACHUSETTS COAST DURING HIGH TIDE TODAY AND THURSDAY... MAZ007-015-016-019-022-024-290430- /O.CON.KBOX.CF.S.0005.000000T0000Z-110929T2000Z/ EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA- 430 PM EDT WED SEP 28 2011 VERY HIGH ASTRONOMICAL TIDES AND PERSISTENT EASTERLY FLOW MAY RESULT IN SPLASH OVER AND MINOR BEACH EROSION DURING THE TIME OF HIGH TIDE THURSDAY AFTERNOON. NO SIGNIFICANT PROBLEMS ARE ANTICIPATED AT THIS TIME WITH THE EXPECTATION OF LIGHTER WINDS THURSDAY THAN EARLIER TODAY. $$ BELK
259 WHUS41 KBOX 290308 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1108 PM EDT WED SEP 28 2011 ...SPLASH OVER AND MINOR BEACH EROSION POSSIBLE ACROSS PORTIONS OF THE EASTERN MASSACHUSETTS COAST DURING HIGH TIDE EARLY THURSDAY AFTERNOON... MAZ007-015-016-019-022-024-291115- /O.CON.KBOX.CF.S.0005.000000T0000Z-110929T2000Z/ EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA- 1108 PM EDT WED SEP 28 2011 VERY HIGH ASTRONOMICAL TIDES AND PERSISTENT EASTERLY FLOW MAY RESULT IN SPLASH OVER AND MINOR BEACH EROSION DURING THE TIME OF HIGH TIDE EARLY THURSDAY AFTERNOON. NO SIGNIFICANT PROBLEMS ARE ANTICIPATED AT THIS TIME WITH THE EXPECTATION OF LIGHTER WINDS THURSDAY THAN EARLIER TODAY. $$
252 WHUS41 KBOX 290750 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 350 AM EDT THU SEP 29 2011 ...SPLASH OVER AND VERY MINOR BEACH EROSION POSSIBLE ACROSS PORTIONS OF THE EASTERN MASSACHUSETTS COAST DURING HIGH TIDE EARLY THIS AFTERNOON... MAZ007-015-016-019-022-024-291600- /O.CON.KBOX.CF.S.0005.000000T0000Z-110929T2000Z/ EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA- 350 AM EDT THU SEP 29 2011 VERY HIGH ASTRONOMICAL TIDES AND PERSISTENT EASTERLY FLOW MAY RESULT IN SPLASH OVER AND VERY MINOR BEACH EROSION DURING THE TIME OF HIGH TIDE EARLY THIS AFTERNOON. HOWEVER...NO SIGNIFICANT PROBLEMS ARE ANTICIPATED. $$ FRANK
819 WHUS41 KBOX 291517 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1117 AM EDT THU SEP 29 2011 ...SPLASH OVER AND VERY MINOR BEACH EROSION POSSIBLE ACROSS PORTIONS OF THE EASTERN MASSACHUSETTS COAST DURING HIGH TIDE EARLY THIS AFTERNOON... MAZ007-015-016-019-022-024-292000- /O.CON.KBOX.CF.S.0005.000000T0000Z-110929T2000Z/ EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA- 1117 AM EDT THU SEP 29 2011 VERY HIGH ASTRONOMICAL TIDES AND PERSISTENT EASTERLY FLOW MAY RESULT IN SPLASH OVER AND VERY MINOR BEACH EROSION DURING THE TIME OF HIGH TIDE EARLY THIS AFTERNOON. HOWEVER...NO SIGNIFICANT PROBLEMS ARE ANTICIPATED. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Sep 28, 1:59 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 28, 1:59 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 159 AM EDT WED SEP 28 2011 .SYNOPSIS... HIGH PRESSURE OVER THE CANADIAN MARITIMES WILL CONTINUE TO RESULT IN MAINLY DRY WEATHER THROUGH WEDNESDAY. LOW PRESSURE AND AN ASSOCIATED FRONT WILL SLOWLY MOVE TOWARD THE REGION...BRINGING THE CHANCE OF SHOWERS FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT THOUGH THERE WILL NOT BE A TOTAL WASHOUT DURING THIS TIME. CONDITIONS WILL GRADUALLY TURN COOLER AND DRIER TOWARDS THE END OF THIS WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 2 AM UPDATE... LOW CLOUDS WILL CONTINUE TO SLOWLY INCREASE IN AREAL COVERAGE EARLY THIS MORNING AS THE BOUNDARY LAYER COOLS. WHILE SOME POCKETS OF FOG MAY FORM...SHOULD NOT BE AS WIDESPREAD OR DENSE AS LAST NIGHT. THIS A RESULT OF INCREASING EASTERLY FLOW OVERNIGHT PREVENTING SOME AREAS FROM DECOUPLING. LOW TEMPERATURES SHOULD MAINLY BE IN THE UPPER 50S AND LOWER 60S...AND GUIDANCE ONCE AGAIN APPEARS TO BE A BIT TOO COOL WITH CLOUD COVER AND HIGH DEWPOINTS IN PLACE. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... CUTOFF UPPER LEVEL LOW PRESSURE WILL REMAIN NEARLY STATIONARY ACROSS THE GREAT LAKES. THE MODELS SHOW LITTLE IN THE WAY OF FORCING OR DYNAMICS FOR PRECIPITATION IN OUR REGION...SO EXPECT ANOTHER MAINLY DRY DAY WEDNESDAY. WILL CARRY SOME SLIGHT CHANCE POPS ACROSS THE INTERIOR...AS A BRIEF SPOT SHOWER OR TWO CAN/T BE RULED OUT. A STRONGER EASTERLY GRADIENT SHOULD RESULT IN HIGH TEMPERATURES A FEW DEGREES COOLER THAN TODAY. TIMING ISSUES ABOUND WITH THE FORECAST STARTING WEDNESDAY NIGHT. MOST OF THE 27/12Z GUIDANCE HAS A DECENT AREA OF ISENTROPIC LIFT...AS WELL AS SUFFICIENT MOISTURE TO WORK WITH. SO HAVE MAINTAINED A CHANCE OF SHOWERS WEDNESDAY NIGHT. THE QUESTION WILL BE THE TIMING. BOTH THE NAM AND RGEM DEVELOP A CLOSED LOW ALONG A FRONTAL BOUNDARY...WHICH LOOKS SUSPICIOUS AT THIS POINT. SIDED MORE WITH THE GFS IN THIS REGARD. AS FOR TIMING THE SHOWERS...MOST OF THE MODEL GUIDANCE LOOKS TO BE TOO FAST GIVEN THE STRONG HIGH PRESSURE OVER THE CANADIAN MARITIMES. 27/09Z SREF TIMING LOOKED MUCH MORE REASONABLE FOR WEDNESDAY NIGHT. TEMPERATURES WERE A BLEND OF THE MOS GUIDANCE. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... MAIN POINTS... * RAINS ANTICIPATED THURSDAY * A PERIOD OF DRY WEATHER FOR FRIDAY EXTENDING INTO SATURDAY * COOLER WEATHER ON THE HORIZON * AN UNCERTAIN FORECAST INTO NEXT WEEK OVERVIEW... MDL FCST GUIDANCE CONSISTENT INTO LATE SAT EARLY SUN. ALTHO DISCREET NATURE OF HANDLING SHRTWV ENERGY THRU THE LONGWAVE PATTERN OF THE BROAD TROF THRU THE ERN GRT LKS RGN INTO NEW ENGLAND IS UNCERTAIN... MDL SOLNS NEVERTHELESS HAVE TRENDED WITH THE OVERALL PATTERN. THE 12Z NAM IS THE SLOWEST IN PROGRESSING ENERGY THRU THE RGN LATE THIS WEEK...WITH THE GFS/ECMWF SIMILAR...ALBEIT SLOWER THAN PREV RUNS. INTO THE WEEKEND AND NEXT WEEK...GFS/ECMWF SOLNS DIVERGE... INCLUDING WITH THEIR ENS COUNTERPARTS. LITTLE CERTAINTY WITH THE FCST...SO HAVE GONE WITH A GENERAL BLEND OF THE TWO. THURSDAY AND THURSDAY NIGHT... UPR LVL LOW AND ATTENDANT SHRTWV ENERGY WILL SLIDE ACROSS NEW ENGLAND COUPLED WITH A SFC LEE TROF. FAIRLY ROBUST ISENTROPIC MOISTURE TRANSPORT WILL OCCUR ALONG AND AHEAD THRU A RGN OF GOOD MID-UPR LVL FORCED ASCENT AND DYNAMIC LIFT. MORE SPECIFICALLY... THETAE AXIS OF MOISTURE COUPLED WITH BEST MID-LVL MOIST TRANSPORT AND CONVERGENCE ALONG A NOSE OF A LLJ FOCUSES AROUND THE MORNING INTO AFTN PD...COINCIDENT WITH THE AFOREMENTIONED FORCING. FEEL LIKELY POPS FOR THE MORNING INTO AFTN PD WITH A SWATH OF RAIN S TO N ACROSS NEW ENGLAND...THEN CHC POPS THEREAFTER INTO MIDNIGHT AS THE SWATH TEETERS NEWD INTO NRN NEW ENGLAND AS THE UPR LOW LIFTS OUT. YET CONFIDENCE STILL WANES PER THE OVERVIEW ABOVE AND SLOWING MDL PROGRESSION. STILL SOME LINGERING QUESTIONS OF THE AERIAL EXTENT OF THE RAIN...WHETHER SHOWERY OR STRATIFORM...AND THE TIMING OF THE DRY SLOT WRAPPING AROUND THE DEEPENING UPR LOW...WHETHER THIS WILL ALLOW SOME CLEARING FOR SFC DESTABILIZATION. NEVERTHELESS...SOME WEAK MID-LVL INSTABILITY COUPLED WITH DECENT 0-6KM BULK SHEAR...CAN/T RULE OUT THE CHC OF A THUNDERSTORM. FRIDAY AND FRIDAY NIGHT... ASSUMING THE UPR LVL LOW LIFTS NEWD AS ANOTHER CLIPPER SYS DIVES OUT OF THE GRT LKS RGN AND BROADENS THRU THE MID-ATLANTIC...WE SHOULD SEE AN INFUSION OF DRIER AIR ALONG AND AHEAD NEWD THRU NEW ENGLAND. ALTHO A DEFORMATION AXIS DEVELOPS TO THE W IN THE FAVORABLE RGN OF FORCED ASCENT PER SHRTWV ENERGY...THE OVERALL RGN ITSELF IS FCST TO BE MOISTURE DEPRIVED. THE DEEPENING AND OCCLUDING SYS THRU THE ERN GRT LKS RGN IS INCORPORATING A LOT OF DRY AIR AT DIFFERENT LVLS. FEEL THE LACK OF MOISTURE...INCLUDING QVECT CONVERGENCE ACROSS THE RGN WILL MAKE FOR A DRY DAY...CAN/T RULE OUT CLEARING SKIES. WILL KEEP SLGT CHC POPS FOR THE WRN ZONES DUE TO OROGRAPHIC INFLUENCES AND CLOSE PROXIMITY OF THE DEFORMATION ZONE ACROSS PA/NY. FEEL ANY WX THERE WILL BE SHOWERY IN NATURE...PERHAPS DEFINED IN BANDS. MUCH COLDER AIR BUILDING THRU THE MID-LVLS...WILL SEE FALLING HEIGHTS... COOLER SFC TEMPS. SATURDAY AND SATURDAY NIGHT... BROAD TROF NUDGES SLIGHTLY EAST REMAINING A DOMINANT WX INFLUENCE. A STRONG ATLANTIC RIDGE SLOWS THE EWD PROGRESSIVE FLOW RESULTING IN A SERIES OF SHRTWVS TO PINWHEEL THRU THE BROADER TROF. A MUCH SIMILAR SETUP TO FRIDAY...ALBEIT A SLIGHT SHIFT E...PUTS THE DEFORMATION AXIS IN CLOSER PROXIMITY TO THE W/N ZONES...AND THE E REMAINS UNDER THE INFLUENCE OF THE INFLUX OF DRIER AIR WRAPPING AROUND THE SYS. THOUGH THE SYSTEM CONTINUES AN OVERALL OCCLUSION...THERE SHOULD STILL BE SOME REMNANT MOISTURE TO ALLOW FOR SLGT POPS ACCORDINGLY FOR THE N/W ZONES. CONTINUED MID-LVL COOLING...WILL BE INTERESTING TO SEE HOW SFC TEMPS RESPOND AS A SFC COLD FRNT SWEEPS ACROSS THE RGN THRU THE EVNG PD WITH NW WINDS...PERHAPS BLUSTERY...IN TOW. QUITE PSBL THAT THE N/W ZONES WILL SEE TEMPS INTO THE 30S...AND THERE MAY BE THE NEED TO CONSIDER FROST/FREEZE PRODUCTS AT THIS TIME. SPECULATIVE FOR NOW...HINDRANCE WILL BE CLOUDS TO WHICH THE FEELING IT WILL BE MOSTLY CLOUDY. SUNDAY INTO THE MIDWEEK... LOW CONFIDENCE ON THE FCST AT THIS POINT. THERE ARE DISCREPANCIES AMONGST THE ECMWF AND ITS PARENT ENSEMBLE...AND SIMILAR TRENDS ARE EXHIBITED WITHIN THE GFS. THE 12Z GFS HAS TRENDED CLOSER TO THE 0Z ECMWF WITH A REMNANT SHRTWV THRU THE BROAD TROF CUTTING OFF FROM THE MEAN FLOW AND ENCAPSULATING OFF THE S/SE NEW ENGLAND SHORELINE... TRAPPED BY THE ATLANTIC RIDGE. HAVE KEPT THE FCST DRY WITH PARTLY CLOUDY CONDITIONS FOR NOW. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT EARLY THIS MORNING...MODERATE CONFIDENCE THROUGH 12Z THIS MORNING. A WIDE VARIETY OF CONDITIONS WERE SEEN ACROSS THE TERMINALS EARLY THIS MORNING. AREAS OF LOW CLOUDS HAD SOME LOCATIONS AT IFR THRESHOLDS...WITH OTHER LOCATIONS STILL REPORTING VFR. OVERALL...EXPECT COVERAGE OF LOW CLOUDS AND IFR CONDITIONS TO EXPAND SOME THROUGH 12Z THIS MORNING. THE BEST CONDITIONS WILL PROBABLY BE FOUND ACROSS THE CAPE/ISLANDS WHERE HIGH END MVFR TO EVEN VFR MAY PERSIST THROUGH DAYBREAK. LATER THIS MORNING AND AFTERNOON...MODERATE CONFIDENCE. EXPECT MOST LOCATIONS TO SEE CONDITIONS IMPROVE TO HIGH END MVFR OR EVEN VFR CONDITIONS BY LATE MORNING/EARLY AFTERNOON. TONIGHT...MODERATE TO HIGH CONFIDENCE. EASTERLY FLOW AND INCREASING LOW LEVEL MOISTURE SHOULD ALLOW MOST LOCATIONS TO DETERIORATE TO IFR CONDITIONS IN LOW CLOUDS AND FOG PATCHES. SCATTERED SHOWERS AND AREAS OF DRIZZLE ARE ALSO POSSIBLE...ESPECIALLY AFTER MIDNIGHT. THURSDAY...MODERATE CONFIDENCE. MVFR-IFR CONDITIONS EXPECTED IN LOW CLOUDS...FOG PATCHES AND SHOWERS. KBOS TERMINAL... MODERATE CONFIDENCE. MVFR TO MARGINAL VFR CONDITIONS WILL PROBABLY DETERIORATE TO A PERIOD OF IFR CONDITIONS EARLY THIS MORNING. THESE CONDITIONS SHOULD THEN IMPROVE TO HIGH END MVFR OR EVEN VFR LATER THIS MORNING AND AFTERNOON. HOWEVER...IFR CONDITIONS ARE EXPECTED TO RETURN TONIGHT AND MAY CONTINUE FOR MUCH OF THU. THE CHANCES FOR SHOWERS WILL INCREASE LATER TONIGHT AND ESPECIALLY ON THU...WHERE THERE WILL ALSO BE A LOW PROBABILITY FOR AN ISOLATED THUNDERSTORM. OUTLOOK...THURSDAY NIGHT THROUGH SATURDAY... THURSDAY NIGHT... MODERATE CONFIDENCE. ANTICIPATE SHRA AND PSBL TSRA. MOSTLY CLOUDY CONDITIONS WITH MVFR/IFR CIGS...TEMPO MVFR/IFR VSBYS WITH IMPACTS DUE TO SHRA. LIFR/VLIFR WILL ALSO BE PSBL. ONSHORE S/SELY FLOW... COULD BE BLUSTERY AT TIMES. FRIDAY THROUGH SATURDAY... MODERATE CONFIDENCE. DRYING THRU THE PERIOD ALLOWING PSBL VFR AS CLOUDS POTENTIALLY DISSIPATE. CANT RULE OUT FOG FOR THE MRNG PDS. ANTICIPATE MVFR PSBL FOR THE W TERMINALS WHERE SHRA ARE PLAUSIBLE. SW WINDS...PERHAPS GUSTY AT TIMES. && .MARINE... WINDS AND SEAS SHOULD REMAIN BELOW SCA THRESHOLDS INTO WEDNESDAY MORNING. AREAS OF FOG DEVELOP ONCE AGAIN...BUT SHOULD NOT BE AS DENSE AS IT WAS THIS MORNING. EAST WINDS EXPECTED TO INCREASE WEDNESDAY...RESULTING IN BUILDING SEAS. COULD SEE 5 FT SEAS ACROSS THE OUTER COASTAL WATERS...BUT THE TIMING IS IN DOUBT. DECIDED TO HOLD OFF ON ISSUING A SMALL CRAFT ADVISORY FOR LATE WEDNESDAY INTO WEDNESDAY NIGHT DUE TO THE MARGINAL CONDITIONS OF 5 FT SEAS AND THE TIMING CONCERNS. AN ADVISORY MAY NEED TO BE ISSUED BY LATER SHIFTS. WILL LET THE NEXT SHIFT GET ANOTHER LOOK. OUTLOOK...THURSDAY THROUGH SATURDAY... WEDNESDAY NIGHT AND THURSDAY... EXPECT MAINLY E-SE WINDS DURING THIS PERIOD...WHICH MAY SHIFT TO S DURING THU. LOW CHANCE FOR BRIEF 25 KT GUSTS. WITH ONSHORE FETCH...SEAS WILL BE UP TO 5 FT MAINLY OVER THE OPEN WATERS. VSBYS LOWERING IN AREAS OF FOG INTO THU MORNING. SEAS TO BE ABOVE THE 5 FOOT THRESHOLD MUCH OF THE TIME OVER THE OPEN WATERS...INCLUDING RHODE ISLAND AND BLOCK ISLAND SOUND...AS A DEEP LOW REMAINS IN PROXIMITY TO THE WATERS. WILL SEE BLUSTERY S/SW WINDS FOR MUCH OF THE PD...WITH GUSTS AT TIMES AROUND 20 KTS THURS INTO FRI...DISSIPATING INTO SAT. && .TIDES/COASTAL FLOODING... ASTRONOMICAL TIDES ARE VERY HIGH DURING THE AFTERNOON HIGH TIDE CYCLES ON WED AND ESPECIALLY THU AFTERNOON. THE ASTRONOMICAL TIDE IN BOSTON ON WED AFTERNOON IS 12.0 FEET...AND 12.2 FEET THU AFTERNOON. WITH PERSISTENT EASTERLY WINDS SOME MINOR SPLASH OVER/BEACH EROSION ARE POSSIBLE. WHILE NO SIGNIFICANT PROBLEMS ARE ANTICIPATED...A STATEMENT MAY NEED TO BE ISSUED WITH FUTURE FORECASTS TO ADDRESS THESE ISSUES. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...BELK/SIPPRELL NEAR TERM...FRANK SHORT TERM...BELK LONG TERM...SIPPRELL AVIATION...FRANK/SIPPRELL MARINE...BELK/SIPPRELL TIDES/COASTAL FLOODING...BELK
Hazardous weather outlook, Sep 27, 4:09 PM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 409 PM EDT TUE SEP 27 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-282015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 409 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. THERE IS A LOW PROBABILITY FOR DENSE FOG TO DEVELOP REQUIRING AN ADVISORY FOR INTERIOR NEW ENGLAND...ESPECIALLY ACROSS EASTERN AND SOUTHEASTERN MASSACHUSETTS...ALL OF RHODE ISLAND...AND NORTHEAST CONNECTICUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. VERY HIGH ASTRONOMICAL HIGH TIDE/S COMBINED WITH EASTERLY WINDS MAY RESULT IN MINOR SPLASH OVER AND/OR BEACH EROSION ALONG OCEAN EXPOSED EAST FACING BEACHES WEDNESDAY AND THURSDAY. A COASTAL STATEMENT MAY EVENTUALLY BE NEEDED TO ADDRESS THESE CONCERNS...BUT NOT SIGNIFICANT PROBLEMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>237-254>256-282015- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 409 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. DENSE FOG WILL CONTINUE TO IMPACT THE WATERS SOUTH OF RHODE ISLAND AND MASSACHUSETTS WITH VISIBILITY RESTRICTIONS DOWN TO ONE QUARTER OF A MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-250-251-282015- BOSTON HARBOR- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 409 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. DENSE FOG WILL CONTINUE TO IMPACT THE NEAR WATERS OF EASTERN MASSACHUSETTS INCLUDING CAPE COD BAY WITH VISIBILITY RESTRICTIONS DOWN TO ONE QUARTER OF A MILE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 3:00 AM EDT | Small Craft Advisory | BOX | 37 hr |
Nearby
Coastal Flood Statements in Massachusetts, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.